Alert archive / Texas / Wind Advisories in 2006
Wind Advisory 16, NWS Brownsville, TX
NWS Brownsville, TX issued this wind advisory at Apr 28, 2006, 2:43 AM CDT for 8 counties in Texas. It took effect at Apr 28, 2006, 10:00 AM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Apr 28, 2006, 2:43 AM CDT (07:43 UTC)
- In effect from
- Apr 28, 2006, 10:00 AM CDT
- Expired
- Apr 28, 2006, 7:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Brownsville, TX
Counties Brooks County, TX, Cameron County, TX, Hidalgo County, TX, Jim Hogg County, TX, Kenedy County, TX, Starr County, TX, Willacy County, TX, Zapata County, TX
The radar
The Brownsville radar (KBRO), 118 km from the middle of the area, began a volume at 07:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 00:00Z, 7.7 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2029 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 694 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KBRO 280743 NPWBRO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 243 AM CDT FRI APR 28 2006 ...STRONG SOUTHEAST WINDS EXPECTED FOR DEEP SOUTH TEXAS TODAY... .A POWERFUL MID LEVEL STORM SYSTEM WILL APPROACH TEXAS FROM THE WEST TODAY. THE ASSOCIATED DECREASE IN SURFACE PRESSURE IN WEST TEXAS WILL HELP TIGHTEN THE LOCAL PRESSURE GRADIENT AND INCREASE WINDS. WINDS WILL CONTINUE TO BE BREEZY TONIGHT...AND WILL DECREASE AFTER THE ARRIVAL OF A COLD FRONT SATURDAY MORNING. TXZ248>257-290000- /O.NEW.KBRO.WI.Y.0016.060428T1500Z-060429T0000Z/ ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- INCLUDING THE CITIES OF...ZAPATA...HEBBRONVILLE...FALFURRIAS... SARITA...RIO GRANDE CITY...ROMA...MCALLEN...EDINBURG...PHARR... MISSION...WESLACO...RAYMONDVILLE...BROWNSVILLE...HARLINGEN... PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND... LAGUNA HEIGHTS...LAGUNA VISTA 243 AM CDT FRI APR 28 2006 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING FOR ALL OF DEEP SOUTH TEXAS... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING. SOUTHEAST WINDS WILL INCREASE ACROSS DEEP SOUTH TEXAS EARLY THIS MORNING...BECOMING STRONG BY LATE MORNING...AS AIR RUSHES NORTH INTO A STORM SYSTEM DEVELOPING OVER NORTH TEXAS. A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ 54
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at Apr 27, 7:50 PM CDT, 6 hours 53 minutes earlier.
Area forecast discussion, Apr 27, 7:50 PM CDT, 6 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 750 PM CDT THU APR 27 2006 .DISCUSSION...WINDY FRIDAY...AS POTENT UPPER TROF INDUCES DEEP SFC LOW OVR TX BIG BEND TO OK...WHERE SLGT CHC OF SVR TSTMS EXISTS FRIDAY. CONVECTIVE INHIBITION AXIS FOLLOWS ON THE HEALS OF WARM LLVL JET INTO NRN TX...KEEPING PCPN AT A MINIMUM DURING FROPA SAT 15Z. NO CHANGES NEEDED TO CURRENT CONSERVATIVE FCST. && .PREV DISCUSSION...SOME ISOLATED LIGHT SHOWERS HAVE DEVELOPED EARLY THIS AFTERNOON OVER THE CENTRAL AND WESTERN PORTIONS OF THE BRO CWFA. THESE SHOWERS HAVE A LIFETIME OF LESS THAN ONE HOUR...AND HAVE OPTED TO HANDLE THEM WITH A NOWCAST. OTHERWISE...PRIMARY CONCERN WITH THE FORECAST THROUGH THE NEXT 24 TO 36 HOURS IS THE INDICATION BY BOTH GFS AND ETA MOS GUIDANCE OF STRONG WINDS IN DEEP SOUTH TEXAS BEGINNING FRIDAY MID-MORNING AND LASTING THROUGH MIDNIGHT FRIDAY. WIND ADVISORY AND RED FLAG WARNING FOR FRIDAY BECOMING INCREASINGLY MORE LIKELY GIVEN MODEL CONSISTENCY...BUT WILL DEFER THE ISSUANCE OF THESE PRODUCTS TO FUTURE SHIFTS. NEXT FORECAST CONCERN APPEARS ON THE HORIZON FOR SATURDAY...AS A WEAK COLD FRONT PASSES THROUGH THE RIO GRANDE VALLEY THAT DAY. CANNOT RULE OUT THE POSSIBILITY FOR STRONG TO SEVERE THUNDERSTORMS THAT DAY...EVEN THOUGH RAIN CHANCES ARE MEAGER AT BEST. SUNDAY THROUGH THURSDAY...A RETURN TO DRY AND HOT WEATHER IS FORECAST. && .MARINE...BUOY020 REPORTS EAST WINDS AROUND 15 KTS AND SEAS AT 4 FEET. THE PRESSURE GRADIENT WILL INCREASE FRIDAY AS A SURFACE LOW DEEPENS OVER THE PANHANDLE. THIS WILL RESULT IN BUILDING SEAS AS STRONG SOUTHEAST WINDS OCCASIONALLY GUST TO GALE FORCE OVER THE LOWER TEXAS COASTAL WATERS FRIDAY AFTERNOON. A WEAK COLD FRONT WILL MOVE THROUGH THE REGION SATURDAY SHIFTING WINDS TO THE NORTHWEST TO NORTH BY AFTERNOON. WINDS WILL VEER TO THE SOUTHEAST AND SEAS WILL GRADUALLY SUBSIDE THROUGH THE NIGHT WITH MODERATE WINDS AND SEAS EXPECTED THROUGH THE MIDDLE OF NEXT WEEK. && .AVIATION...VFR CONDITIONS WILL GIVE WAY TO MVFR STRATO CU CIGS OVERNIGHT. A SFC LOW DEEPENING OVER THE PANHANDLE FRIDAY WILL TIGHTEN PGF OVER THE REGION INCREASING WINDS TO 20G28KTS BY LATE AM. STRONG SE WINDS WILL MIX OUT MVFR CIGS WITH VFR CONDITIONS AND A LGT OCNL MDT CHOP LIKELY BELOW 4KFT EXPECTED FRI AFTERNOON. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 76 91 70 90 65 / 05 0 20 20 0 BROWNSVILLE 76 90 71 92 65 / 05 0 20 20 0 HARLINGEN 75 94 71 91 63 / 05 0 20 20 0 MCALLEN 75 95 73 95 65 / 05 0 20 20 0 RIO GRANDE CITY 74 100 71 93 65 / 05 0 20 20 0 SOUTH PADRE ISLAND 76 86 74 88 73 / 05 0 20 20 0 && .BRO WATCHES/WARNINGS/ADVISORIES...NONE. && THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT: HTTP://WWW.SRH.NOAA.GOV/BRO SYNOPTIC/GRIDS...58 MARINE/AVIATION...55 HMT/MESO...MARTINEZ
Hazardous weather outlook, Apr 27, 4:35 AM CDT, 22 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 435 AM CDT THU APR 27 2006 TXZ248>257-281045- BROOKS-COASTAL CAMERON-COASTAL WILLACY-HIDALGO-INLAND CAMERON- INLAND WILLACY-JIM HOGG-KENEDY-STARR-ZAPATA- 435 AM CDT THU APR 27 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. DUE TO A SIGNIFICANT STORM SYSTEM THAT WILL MOVE INTO CENTRAL TEXAS FROM THE WEST ON FRIDAY...A NUMBER OF HAZARDS WILL DEVELOP. STRONG SOUTHEAST TO SOUTH WINDS MAY REQUIRE A WIND ADVISORY FRIDAY. THE STRONG WINDS WILL ALSO CAUSE ERRATIC AND UNPREDICTABLE WILDFIRE BEHAVIOR...AND A RED FLAG WARNING MAY BE NEEDED. ALSO...A SMALL CRAFT ADVISORY IS LIKELY FRIDAY FOR INCREASING WINDS AND BUILDING SEAS OVER THE LOWER TEXAS COASTAL WATERS. WINDS WILL SWITCH TO NORTHWEST AND DECREASE SATURDAY AFTER A COLD FRONT MOVES THROUGH... BUT A SMALL CRAFT ADVISORY WILL LIKELY EXTEND THROUGH SATURDAY AFTERNOON UNTIL HIGH SEAS ABATE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED.
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 2:11 AM CDT | Marine Weather Statement | BRO | 8 hr | |
| Apr 28, 4:41 AM CDT | Red Flag Warning | BRO | Brooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more | 14 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.